Alert archive / Oklahoma / Flash Flood Watches in 2007

Flash Flood Watch 6, NWS Tulsa, OK

May 8, 200722 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at May 8, 2007, 8:28 AM CDT for 22 counties in Oklahoma. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 8, 2007, 8:28 AM CDT (13:28 UTC)
Expired
May 9, 2007, 6:39 PM CDT
In force
34 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 22 counties

Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 8, 4:09 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 8, 4:09 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
409 AM CDT TUE MAY 8 2007

.DISCUSSION...
CONVECTION MONDAY SHOVED THE MAIN OUTFLOW BOUNDARY AND BEST LOW
LEVEL MOISTURE SOUTH OF OUR AREA. THEREFORE HAVE CANCELLED THE
FLASH FLOOD WATCH FOR TODAY AS BELIEVE RAINFALL WILL REMAIN BELOW
THE CURRENT FLASH FLOOD GUIDANCE VALUES.

THAT BEING SAID...WE ARE SEEING THE INCREASE IN CONVECTION ACROSS
WESTERN AND CENTRAL OKLAHOMA THAT THE MODELS INDICATED WOULD
OCCUR. WHILE THE HEAVIEST RAINS WILL LIKELY STAY TO OUR WEST
TODAY...WE SHOULD SEE SOME OF THIS CONVECTION SPREAD ACROSS OUR
AREA AND WILL GO WITH A BLEND OF THE GFS AND ETA MOS POPS TODAY.
KEPT QPF TODAY CLOSER TO THE NAM/WRF DUE TO FEEDBACK PROBLEMS WITH
THE GFS.

PRECIPITATION TIMING AND LOCATION WILL REMAIN EXTREMELY DIFFICULT
TONIGHT THROUGH THURSDAY AND FEEL IT WILL BE HARD TO BEAT A BLEND
OF THE GUIDANCE POPS THESE PERIODS AS WELL. UPPER LOW PASSING TO
OUR SOUTH IS NOTORIOUS FOR RESULTING IN LARGE FORECAST ERRORS AND
FEEL STAYING CLOSE TO GUIDAMCE ON BOTH POPS AND TEMPERATURES IS
THE MOST PRUDENT WAY TO APPROACH THINGS THIS MORNING.

WILL KEEP LOW POPS IN FOR FRIDAY BUT WE SHOULD THEN BEGIN TO DRY
OUT AND WARM UP OVER THE WEEKEND. WITH THE MOIST GROUND WILL KEEP
TEMPERATURES A BIT COOLER THAN THEIR FULL POTENTIAL BUT IT SHOULD
STILL WARM WELL INTO THE 80S IN MOST PLACES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  58  77  59 /  70  50  50  40
FSM   78  61  79  61 /  80  40  50  40
MLC   79  60  78  60 /  60  40  50  40
BVO   75  56  77  55 /  60  50  50  40
FYV   77  57  76  56 /  80  40  50  40
BYV   76  59  75  56 /  70  40  40  30
MKO   76  60  75  60 /  80  50  60  40
MIO   76  57  77  56 /  60  50  50  30
F10   76  59  75  60 /  70  50  60  40
HHW   81  64  79  63 /  50  30  50  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...21
LONG TERM....05

PLATE
Hazardous weather outlook, May 8, 5:16 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 AM CDT TUE MAY 8 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT TUE MAY 8 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
        AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND ADJACENT ARKANSAS.

DENSE FOG...POOR VISIBILITY.
	RISK...LIMITED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
ISOLATED AREAS OF DENSE FOG WILL IMPROVE THIS MORNING.

A COMPLEX WEATHER SITUATION FEATURES A VERY MOIST ATMOSPHERE
AND A WEAK BOUNDARY FROM CENTRAL ARKANSAS TO NORTH CENTRAL
TEXAS. THUNDERSTORMS AND SHOWERS NORTH OF THAT BOUNDARY
WILL BE SCATTERED ACROSS OUR REGION TODAY AND TONIGHT. WEAK
WIND PROFILES SHOULD KEEP THUNDERSTORMS BELOW SEVERE LIMITS.

CURRENTLY IT APPEARS THAT HEAVY RAIN POTENTIAL WILL BE SOUTH
OF THE AREA THAT RECEIVED HEAVY RAIN YESTERDAY. SHOULD HEAVY
RAIN MIGRATE FARTHER NORTH TO THE AREA THAT RECEIVED HEAVY RAIN
YESTERDAY...A FLOOD WATCH WILL BECOME NECESSARY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
UNSETTLED WEATHER WILL CONTINUE WEDNESDAY THROUGH FRIDAY.
SATURATED GROUND FROM THE RECENT HEAVY RAIN WILL MEAN THAT
WIDESPREAD THUNDERSTORMS MAY CAUSE MORE FLOODING PROBLEMS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CLOSELY MONITOR THE FORECAST THE NEXT COUPLE DAYS FOR
POTENTIAL HEAVY RAIN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 8, 6:58 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
658 AM CDT TUE MAY 8 2007

OKZ070-073-074-081230-
HASKELL OK-MUSKOGEE OK-PITTSBURG OK-
658 AM CDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     HASKELL AND NORTHEASTERN PITTSBURG

AT 658 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF ENTERPRISE TO 14 MILES SOUTH
OF QUINTON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MC CURTAIN...MCCURTAIN...
STIGLER...LEWISVILLE...KINTA...ENTERPRISE...WHITEFIELD...KANIMA...
QUINTON...BRIARTOWN AND PORUM.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3532 9547 3507 9541 3513 9494 3542 9503
Special weather statement, May 8, 7:23 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 AM CDT TUE MAY 8 2007

OKZ070-072-074-076-081300-
HASKELL OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
723 AM CDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL AND NORTHERN LE FLORE

AT 723 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF WEBBERS FALLS TO 6 MILES
SOUTHWEST OF MCCURTAIN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...COTTONWOOD...MC CURTAIN...
MCCURTAIN...STIGLER...KEOTA...KANIMA...TAMAHA...SALLISAW...GANS...
MULDROW...MC KEY...VIAN...GORE...BRUSHY...MARBLE CITY...BOX...
MILTON...PANAMA...BOKOSHE...SPIRO...POCOLA...SCULLYVILLE...BRADEN...
COWLINGTON AND WEBBERS FALLS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3553 9526 3507 9508 3518 9447 3567 9461
Special weather statement, May 8, 7:51 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
751 AM CDT TUE MAY 8 2007

ARZ019-029-OKZ069-072-074-076-081330-
ADAIR OK-CRAWFORD AR-HASKELL OK-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
751 AM CDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL AND NORTHEASTERN LE FLORE

AT 751 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF BOX TO 4 MILES SOUTH OF
SALLISAW TO 6 MILES SOUTHWEST OF COWLINGTON...MOVING NORTHEAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
COTTONWOOD...SALLISAW...GANS...MULDROW...ROLAND...MC KEY...BRUSHY...
SHORT...MARBLE CITY...BOX...MOFFETT...BRADEN...COWLINGTON...ARKOMA...
MILL CREEK...UNIONTOWN...FORT SMITH...BARLING...CENTRAL CITY...VAN
BUREN...CEDARVILLE...NATURAL DAM...SHIBLEY...FURRY...FIGURE FIVE...
RUDY...DORA AND LEE CREEK.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3562 9504 3537 9487 3521 9485 3529 9425
      3558 9428 3571 9437
Special weather statement, May 8, 8:05 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 AM CDT TUE MAY 8 2007

ARZ019-029-OKZ069-072-076-081345-
ADAIR OK-CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
805 AM CDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 805 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF BUNCH TO 5 MILES SOUTHEAST OF
BRUSHY TO 9 MILES SOUTHWEST OF COTTONWOOD...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
COTTONWOOD...BUNCH...GANS...MULDROW...ROLAND...BRUSHY...SHORT...
MOFFETT...ARKOMA...CONCORD...UNIONTOWN...FORT SMITH...VAN BUREN...
ALMA...CEDARVILLE...NATURAL DAM...KIBLER...SHIBLEY...FURRY...FIGURE
FIVE...RUDY...DORA AND LEE CREEK.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3567 9481 3547 9474 3525 9467 3545 9415
      3565 9423 3580 9444

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:33 PM CDTSevere Thunderstorm WarningTSAChoctaw48 min
May 7, 10:04 PM CDTSpecial Weather StatementTSAPushmataha56 min
May 7, 11:00 PM CDTSpecial Weather StatementTSALatimer60 min
May 8, 6:58 AM CDTSpecial Weather StatementTSAHaskell32 min
May 8, 7:23 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah37 min
May 8, 7:51 AM CDTSpecial Weather StatementTSASequoyah39 min
May 8, 8:05 AM CDTSpecial Weather StatementTSASequoyah40 min
May 8, 9:46 AM CDTSpecial Weather StatementTSALeFlore44 min
May 8, 10:32 AM CDTFlash Flood WarningTSAOkfuskee4 hr
May 8, 11:12 AM CDTSpecial Weather StatementTSAMcIntosh48 min
May 8, 11:50 AM CDTSpecial Weather StatementTSAPittsburg25 min
May 8, 6:11 PM CDTSpecial Weather StatementTSALeFlore64 min

Nearby

Flash Flood Watches in Oklahoma, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.